Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 201, NWS Jackson, MS

June 13, 2004Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2004, 9:36 PM CDT for Hinds County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 9:36 PM CDT (02:36 UTC)
Expired
Jun 13, 2004, 10:20 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2159 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2159 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS54 KJAN 140236
SVRJAN
MSC049-140320-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1020 PM CDT

* AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF I-55 EXIT 85...OR ABOUT 11
  MILES NORTH OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR I-55 EXIT 88...SOUTH JACKSON...I-20 EXIT 40   AT 1020 PM 
CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.

LAT...LON 3215 9048 3208 9040 3222 9020 3237 9033

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:42 AM CDT, 9 hours 54 minutes earlier.

Area forecast discussion, Jun 13, 11:42 AM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CDT SUN JUN 13 2004

.DISCUSSION...
CONVECTION IS CURRENTLY ERUPTING ACROSS FAR NORTHERN MISSISSIPPI AND
IN WESTERN AL. PRECIPITATION IN OUR CWA IS LIMITED TO CONVECTIVE
SHOWERS TRYING TO GET MORE ORGANIZED IN EAST-CENTRAL MISSISSIPPI.
CURRENT SIGNIFICANT ACTIVITY RESIDES IN AN AXIS OF DEEPEST MOISTURE
BELOW 700 MB. ALTHOUGH SHOWERS AND THUNDERSTORMS HAVE NOT YET REALLY
GOTTEN UNDERWAY ACROSS MY FORECAST AREA...I AM STILL EXPECTING MORE
COVERAGE OF AFTERNOON CONVECTION ACROSS THE WHOLE OF THE AREA THIS
AFTERNOON COMPARED WITH THE LAST FEW DAYS. THAT SAID...I PLAN ON
DROPPING POPS BACK A CATEGORY OR SO FOR THE REMAINDER OF THE PERIOD
IN AN AXIS RUNNING FROM THE SOUTHWEST CWA NE ALONG A GOODLY PORTION
OF THE INTERSTATE 55 CORRIDOR. MOTIVATION FOR THIS ADJUSTMENT
INCLUDE THE FACT THAT DPS HAVE ALREADY MIXED DOWN TO 70 AT THE
SURFACE AT JAN AND MCB...INDICATIVE OF THE RELATIVELY SHALLOW NATURE
OF THE MOISTURE IN THIS PORTION OF MS. THIS AMOUNT OF FUEL SHOULD
ONLY SUPPORT ISOLATED TO VERY LOW-END SCATTERED POPS...DESPITE THE
WEAKENING OF THE RIDGE OVERHEAD. ELSEWHERE...CONVECTION BLOWING UP
IN FAR NORTHERN MS IS AHEAD OF AN OUTFLOW BOUNDARY PUSHING EAST FROM
ARKANSAS. THIS BOUNDARY AND ATTENDANT CONVERGENCE WILL AFFECT THE
ARKLAMISS THIS AFTERNOON AND 40 POPS SEEM APPROPRIATE HERE. DEEPER
MOISTURE ALONG THE AL/MS LINE WILL SUPPORT 40 POPS IN MY EAST.

ANOTHER ADJUSTMENT MADE FOR THIS AFTERNOON WAS RAISING HIGHS A FEW
DEGREES IN THE WEST WHERE ABUNDANT INSOLATION SHOULD CONTINUE TO TAKE
PLACE THROUGH EARLY AFTERNOON. ALL OTHER ADJUSTMENTS WERE MINOR.
GRID UPDATES HAVE BEEN SENT AND UPDATED ZONES WILL BE OUT SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jun 13, 4:11 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SUN JUN 13 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
411 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI NORTH OF A LINE EXTENDING FROM WINNSBORO
LOUISIANA...TO CARTHAGE...TO MONTPELIER. A FEW OF THESE COULD BE
CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING....WIND
GUSTS TO 45 MPH AND TORRENTIAL DOWNPOURS.  INTENSE THUNDERSTORMS
ACROSS THE REGION ARE EXPECTED TO LOSE INTENSITY BY A FEW HOURS
AFTER SUNSET AS SURFACE BASED INSTABILITY WANES.

ADDITIONALLY...A DISTURBANCE MOVING NORTH IN THE GULF OF MEXICO
WILL ENHANCE SHOWERS AND STORMS OVER CENTRAL AND SOUTHERN
MISSISSIPPI ON MONDAY. WHILE EXTREMELY INTENSE STORMS ARE NOT
ANTICIPATED...LOW LEVEL WIND SHEAR VALUES ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WILL PROVIDE AN ENVIRONMENT WHERE ISOLATED
AND WEAK TORNADOES MAY BE POSSIBLE.

...FLOODING...
A DISTURBANCE PUSHING NORTH FROM THE GULF OF MEXICO WILL ENHANCE
SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST
MISSISSIPPI MONDAY. THE HEAVIEST RAIN BEFORE MONDAY EVENING
SHOULD BE CONFINED TO LOCATIONS ALONG AND SOUTH OF A BROOKHAVEN
TO QUITMAN LINE WHERE LOCALIZED AMOUNTS OF UP TO 2 INCHES WILL BE
POSSIBLE. WIDESPREAD FLOODING IS NOT ANTICIPATED BUT PONDING OF
WATER IN LOW LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
A MOIST TROPICAL AIRMASS WILL CONTINUE TO INFILTRATE CENTRAL AND
EASTERN PORTIONS OF MISSISSIPPI MONDAY NIGHT INTO TUESDAY. THIS
TROPICAL AIRMASS WILL HAVE THE POTENTIAL TO BRING FROM 2 TO 4
INCHES OF RAIN...ESPECIALLY FOR AREAS EAST OF THE NATCHEZ TRACE.
LOCALLY HEAVIER AMOUNTS OF UP TO 5 INCHES MAY FALL IN SOUTHEAST
MISSISSIPPI. ALTHOUGH WIDESPREAD PONDING OF WATER IS POSSIBLE
DURING THIS PERIOD...GROUND CONDITIONS ARE SUCH THAT THIS AMOUNT
OF RAIN OVER A RELATIVELY PROLONGED PERIOD SHOULD NOT CAUSE MAJOR
FLOODING PROBLEMS.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED   THROUGH SUNDAY JUNE 20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 13, 8:22 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     13 NE EPPS              32.74N 91.32W
06/13/2004                   EAST CARROLL       LA   LAW ENFORCEMENT

            TREE ON HOUSE IN FOREST.

0558 PM     HAIL             4 W UPPER ROSS BARNETT  32.51N 90.01W
06/13/2004  0.88 INCH        MADISON            MS   LAW ENFORCEMENT

&&

BH

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison29 min
Jun 13, 8:36 PM CDTSevere Thunderstorm WarningJANHolmes44 min
Jun 13, 8:39 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.